Medical questions & health advice by board certified doctors
"Will anemia affect my vision?"
I have been having heaaches and dizzy spells, i have had a blood test and my haemoglobin level is 5g /dl. I also just had an eye test, my eyes were perfect a year ago now i need glasses (+1.5 for reading) would this be due to the anemia? will my vision go back once my blood levels are sorted? I am booked into hospital next week for an exam to see why i have anemia. I am 45yrs old if that makes any difference.
I am sorry to hear that you have been suffering from anemia, and hope that your tests all are able to provide you with a reason for your suffering. As for your vision, it is difficult to say exactly why you are suffering from this problem and you should discuss it with your doctor. The headaches and dizzy spells are certainly consistent with having inadequate blood, as this can manifest as these symptoms when your brain is starved of oxygen or nutrients. The glasses are perhaps less likely to be caused by this, although it is unclear because you still don't know why you have anemia. Depending on the different possible causes of your anemia, it is possible that it could be related, although I am not certain of exactly how that would be. I would also not be able to tell you that these symptoms will improve if your blood levels improve. What I can say is that it is important to work closely with your doctor if you have anemia, and to speak with him or her immediately about any new symptoms such as chest pain due to the risks that this low blood level puts you at. Again, please speak specifically with your doctor about this question and any others you may have.
Need more info?See a hematologist today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.